Just yesterday I noticed a brown discharge after intercourse. It doesn't last, it's just after intercourse, then nothing. At first my bf and i thought it was his ejaculation, but after having intercourse today (it happened again) we discovered it was me. There isn't any pain, or cramping. I am taking Loestrin 24 birth control pills and have been for the past 3 years. we never have protected sex other than the pill, but he never finishes inside of me. I missed one pill the other day, but took it the next day as soon as i realized. other than that i take my pills every day around 9pm. Should I be concerned?
Discharge after intercourse might be due to delayed pill intake as it causes changes in the hormonal levels and is common. It does not seem to be anything serious. If you have been regular with the pill intake then it is fine to have unprotected contact but if they are missed then consider using protection.
Relax and just observe for few days. If bleeding increases or discharge is persistent consider visiting a Gynaecologist for evaluation.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Sexual Health - Women , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.